Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 2, 2006, 4:50 PM CDT for Gray County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 4:50 PM CDT (21:50 UTC)
- Expired
- May 2, 2006, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:50 PM CDT | HAIL 2.75 | 5 E Groom, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 022150 TORAMA TXC179-022215- /O.NEW.KAMA.TO.W.0001.060502T2150Z-060502T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL GRAY COUNTY...OR ABOUT 23 MILES SOUTH OF MIAMI...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3529 10107 3519 10107 3529 10055 3555 10057 $$ KRAMAR
3 follow-up statements
000 WWUS54 KAMA 022157 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 456 PM CDT TUE MAY 2 2006 TXC179-022215- /O.CON.KAMA.TO.W.0001.000000T0000Z-060502T2215Z/ GRAY TX- 456 PM CDT TUE MAY 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GRAY COUNTY... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES NORTH OF MCLEAN...OR ABOUT 21 MILES SOUTH OF MIAMI...MOVING NORTHEAST AT 15 MPH. A SECOND STORM 5 MILES EAST OF GROOM IS ALSO CAPABLE OF PRODUCING A TORNADO. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3529 10107 3519 10107 3519 10055 3555 10057 $$ KRAMAR
000 WWUS54 KAMA 022204 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT TUE MAY 2 2006 TXC179-022215- /O.CON.KAMA.TO.W.0001.000000T0000Z-060502T2215Z/ GRAY TX- 503 PM CDT TUE MAY 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GRAY COUNTY... AT 500 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD EAST OF LEFORS. THIS STORM REMAINS CAPABLE OF PRODUCING A TORNADO...AND WAS LOCATED 14 MILES NORTH OF MCLEAN...OR ABOUT 19 MILES SOUTH OF MIAMI...MOVING NORTHEAST AT 25 MPH. AN ADDITIONAL POTENTIALLY TORNADIC STORM WAS LOCATED 8 MILES WEST OF ALANREED...MOVING EAST AT 15 MPH. AT 450 PM...IT PRODUCED BASEBALL SIZE HAIL 5 MILES EAST OF GROOM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3529 10107 3519 10107 3519 10055 3555 10057 $$ KRAMAR
000 WWUS54 KAMA 022216 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT TUE MAY 2 2006 TXC179-022226- /O.EXP.KAMA.TO.W.0001.000000T0000Z-060502T2215Z/ GRAY TX- 516 PM CDT TUE MAY 2 2006 ...THE TORNADO WARNING FOR GRAY COUNTY EXPIRED AT 515 PM CDT... A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAY COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR THE PANHANDLE OF TEXAS. LAT...LON 3529 10107 3519 10107 3519 10055 3555 10057 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:18 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 2, 3:18 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT TUE MAY 2 2006 .DISCUSSION... THIS WILL HAVE TO BE SHORT AND SWEET DUE TO ONSET OF SEVERE WEATHER. CONVECTION IS BEGINNING TO BREAK OUT ALONG A DRYLINE WHICH HAS MIXED TO THE EDGE OF THE CAPROCK THIS AFTERNOON. THE EASTERN TEXAS PANHANDLE WILL HAVE THE BEST CHANCE FOR SEVERE WEATHER DUE TO MORE ABUNDANT MOISTURE AND GREATER INSTABILITY. SOME CONVECTION IS FIRING TO THE WEST OF THE DRYLINE IN THE DEEPER MIXED ATMOSPHERE BUT THIS SHOULD REMAIN BELOW SEVERE LEVELS AND DIE OFF SHORTLY AFTER SUNSET DUE TO LIMITED MOISTURE. TOMORROW COULD AGAIN SEE SEVERE WEATHER DEVELOP DEPENDING ON HOW MUCH PROGRESS A COLD FRONT MAKES INTO THE PANHANDLES. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT WHICH HAS THE FRONT MOVING THROUGH MOST OF THE AREA BY PEAK HEATING MEANING ONLY THE EXTREME SOUTHEASTERN PART OF THE CWA HAS THE BEST CHANCE FOR SEVERE WHILE THE REMAINDER OF THE CWA EXPERIENCES WEAKER SHOWERS AND THUNDERSTORMS. WENT AHEAD AND UPPED POPS SOME GIVEN THE ABUNDANT MOISTURE AND DECENT UPPER S/W TROF MOVING ACROSS THE AREA. SURFACE HIGH PRESSURE WILL PERSIST INTO AT LEAST THE EARLY WEEKEND WITH CAA AND CLOUDS BRINGING HIGH TEMPS DOWN BELOW SEASONAL LEVELS. AGAIN UPPED POPS THROUGH FRIDAY NIGHT BEFORE MOISTURE FINALLY MOVES EAST SUNDAY AND POPS END. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 79 50 69 / 20 30 30 30 BEAVER OK 55 72 51 63 / 40 40 30 40 BOISE CITY OK 50 71 45 64 / 10 30 30 40 BORGER TX 60 75 50 68 / 20 30 30 40 BOYS RANCH TX 57 80 52 72 / 10 30 30 30 CANYON TX 57 84 53 73 / 20 30 30 20 CLARENDON TX 58 82 53 71 / 40 30 30 30 DALHART TX 53 73 49 69 / 10 20 20 40 GUYMON OK 55 73 50 64 / 20 30 30 40 HEREFORD TX 58 86 55 74 / 10 20 20 20 LIPSCOMB TX 60 75 52 64 / 40 40 30 40 PAMPA TX 60 76 48 66 / 30 40 30 30 SHAMROCK TX 60 83 54 69 / 50 40 30 30 WELLINGTON TX 60 84 56 71 / 50 40 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, May 2, 3:22 PM CDT, 1 hour 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT TUE MAY 2 2006 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 322 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT .A TORNADO WATCH IS IN EFFECT FOR THE EASTERN HALF OF THE TEXAS PANHANDLE UNTIL 1100 PM CDT THIS EVENING. VERY LARGE HAIL AND DAMAGING WINDS ALONG WITH ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...AGAIN ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING...AND AGAIN FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THESE STORMS ARE EXPECTED TO BECOME SEVERE ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE THURSDAY AND ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH THIS EVENING SHOULD BE ON ALERT AND BE READY FOR POSSIBLE ACTIVATION. SCHNEIDER
In the hours before
Local storm report, May 2, 4:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0413 PM FUNNEL CLOUD 1 SE GROOM 35.19N 101.09W
05/02/2006 CARSON TX TRAINED SPOTTER
&&
EALocal storm report, May 2, 4:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL CLARENDON 34.94N 100.89W
05/02/2006 E1.00 INCH DONLEY TX LAW ENFORCEMENT
&&
RNSpecial weather statement, May 2, 4:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT TUE MAY 2 2006 TXZ009-022215- ROBERTS TX- 436 PM CDT TUE MAY 2 2006 ...STRONG THUNDERSTORM IN ROBERTS COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL ROBERTS COUNTY AT 436 PM CDT...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, May 2, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL CLARENDON 34.94N 100.89W
05/02/2006 E2.75 INCH DONLEY TX LAW ENFORCEMENT
HAIL OCCURRING ON THE WEST SIDE OF TOWN
&&
RNLocal storm report, May 2, 4:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 SW PAMPA 35.53N 100.99W
05/02/2006 E1.00 INCH GRAY TX AMATEUR RADIO
&&
RNLocal storm report, May 2, 4:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 NW CLARENDON 34.95N 100.90W
05/02/2006 E1.50 INCH DONLEY TX BROADCAST MEDIA
&&
RNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 65 min |
| May 2, 4:21 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 54 min |
| May 2, 4:31 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 59 min |
| May 2, 5:07 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 53 min |
| May 2, 5:19 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 56 min |
| May 2, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 35 min |
| May 2, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 29 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.